Hello Dr. Rassman, I am a 21 year-old male and 2 years ago a friend mentioned to me that my hair was thinning. I had never noticed, I wore hats all the time, but then I started to notice shedding and thinning. I took acutane when I was younger (16 years old). Balding is not in my genes. I stress about it a lot. Do you think my hair loss has anything to do with accutane? I have seen doctors and they have just suggested rogaine or propecia if it starts excelerating. I would love any advice or tips you could present to me. I know I am not ready for a transplant, but what can I do to slow this down? I recently have started using nioxin hair therapy shampoo and condidtioner, haven’t really noticed much. Thanks a lot.
I am not certain if accutane could cause your hair loss after not taking it for more than 5 years. Starting Propecia and Rogaine is a good idea in an attempt to regrow, stop, or slow down your hair loss. As for Nioxin hair shampoo, I am not completely sold on this product for hair regrowth, but it is a good shampoo. If you have good result from this shampoo, then I think you should continue using it. If you have concerns that you are really going bald, I recommended that you call me at 800-NEW-HAIR to schedule a free consultation in Los Angeles or San Jose. You need to have your scalp mapped out for miniaturization and a proper diagnosis made by an expert.